Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Eczema or Skin Discoloration
    avatar
    alex3daerobatics posted:
    Hi All, My first post on this forum. My child (21 months old) is being having Eczema for the past year. The symptoms were red marks (rash) on her arms, legs and joints. Our pediatrician started giving her prescription medicine, most of them being lotions. For the last 6 months her skin started to have white spots on the same areas she have the Eczema. Right now, she have skin discoloration (White) on her arms and legs. Her knees are probably where the worse is. Her skin looks dry and it somewhat itchy right now. I feel so bad for this happening to her and I don't know what to do. Right now we are giving her: HCCream 2.5% in Aquaphor Alpharma. We have been giving this to her for the last month or so. Results: It went away for a few days but then it comes back (like the rest of the 10 other lotions that we have)... I'm really worried about her skin discoloration. Last week I talked to my pediatrician secretary and she asked the pediatrician if there is anything for skin discoloration. She told me to buy Vitamin E and Cocoa butter. Do they work? We have been using it for the last few days and no improvement so far. Any recommendations for the Eczema and Skin Discoloration Are they related? Is the skin going to be regain her normal color? I'm going to call her pediatrician again on Monday. thanks, Alex
    Reply
     
    avatar
    Annie_WebMD_Staff responded:
    Hi Alex, Please realize that this is a support group board and that this board does not have a health professional answering questions on it. You may want to check out our Eczema Health Center to read more about this condition including various treatments used for this condition. You'll find a lot of helpful information in the Eczema Health Center. - Annie
     
    avatar
    sws150 responded:
    Hello, I understand what it is like to have eczema and it does itch. I have been on numerous medicine creams and to many doctors. The only relief I have found is called Aveeno that states eczema on the tube. After 4 days my skin looks and feels great. I hope this helps.
     
    avatar
    Lndupuis responded:
    Alex, I am now 25 years old, and I have been eczema-free since I was a teenager. however, during my childhood and adolescent years, I suffered from eczema on the backs of my knees and elbows. After bouts of of extreme itching, I lost skin color in these areas. This was very embarrassing, but it eventually disappeared. As I grew older, the eczema became less severe and I regained the skin color. I never had much luck with creams- only time. My mother also suffered from this during childhood. Lauren


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Tea Tree Oil helps
    I got have a keloid scar from the chickenpox on my chest. I 've had this scar for 26 years and have tried many things from silcone sheets ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.